MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER CATHETER
Catalog Number 70-5160
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Blood Loss (2597); Device Embedded In Tissue or Plaque (3165)
Date of Event 03/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility but the investigation is not yet complete.A follow up report will be submitted when the investigation is complete but no later than 30 days from the date that this report was sent.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported shearing of the wire tip on the involved device.Follow up communication with the user facility confirmed the following information: during access the doctor felt resistance when advancing the wire and pulled back to get a different angle; the wire became resistant to come back; the doctor decided to remove the needle and wire together; when removed, it was noticed that the wire was sheared off at the tip; fluoro of the groin showed that the wire was present but was not intravascular; the procedure was completed successfully with a small incision under fluoro where the wire was removed; post fluoro showed no wire present; blood loss was less than 250ml; and there was no harm to the patient, just prolonged the case.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section "a" as well as the sample evaluation results.Results = is based on evaluation of the returned sample; is based on the retention samples evaluated.Conclusions = is based on evaluation of the returned sample; is based on the retention samples evaluated.The needle and wire were returned to the manufacturing facility for evaluation.The needle revealed no visual defects.The tip of the wire was noted to be missing and the over-coil was coming off the core wire at the distal end of the wire.The proximal end of the wire was able to pass through the needle.An evaluation of the retention samples from the reported and surrounding lots manufactured was conducted.A visual inspection revealed no visual defects.Functional testing confirmed the products met manufacturing specification.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation the retention samples were found to be normal product and the return sample supports the claim that the wire met resistance and could not be withdrawn.Although the exact cause cannot be definitively determined based on the available information, the cause of the wire damage and the wire breaking is likely due to the wire being pulled back through the metal needle cannula.The device labeling does address the potential for such an event in the instructions-for-use, which states the following: "when using metal needle cannula do not withdraw the guidewire back into the cannula, as shearing of the guidewire may result." all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the medwatch report number, mw5062708 that was received from the fda on june 27, 2016.Please see the initial and first follow up report for the event investigation details.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key5654001
Report Number1118880-2016-00170
Device Sequence Number350607
Product Code DYB
UDI-Device Identifier00389701009162
UDI-Public00389701009162
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2018
Device Catalogue Number70-5160
Device Lot NumberUA13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/15/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/13/2016
Supplement Report FDA Received Date06/06/2016
07/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient Weight106